Veli F. Pehlivan*, Ataman Gönel, Basak Pehlivan and Ismail Koyuncu Pages 827 - 831 ( 5 )
Background: In blood samples taken for testing purposes during drug infusion in the intensive care unit, there is a risk of interference due to drug-reactive interaction during the analysis.
Case Report: A 19-year-old female patient had undergone surgery for intracranial astrocytoma, 12 years ago. Acinetobacter baumannii was found in the blood culture and deep tracheal aspiration fluid of the patient who had a fever (39.2 °C) with a body temperature during the follow-up. The patient was started on colistin 2 * 4.5 million IU. After the colistin infusion, biochemical tests were requested to control the patient’s clinical situation. CK-MB mass and ProBNP values were measured in high concentrations. Cardiology consultation was requested to evaluate the increase in the CK-MB mass and ProBNP values. The patient's ECG and echocardiography showed no abnormality. The increase in cardiac markers was neither clinically acceptable nor insignificant. There was no hemolysis in the sample or analytical error in the device. Variability in the tests was thought to be due to the interference. As the bloodletting time was questioned, it was determined that it was taken during colistin treatment. In order to determine the effect of colistin-related interference on the other tests, the laboratory was contacted and additional tests (TSH, FT4, Anti- TPO, B-HCG, Estradiol, Prolactin, CA 125, CA 15-3, CA 19-9, Vitamin B12, C-Peptide, DDimer, PTH, 25 hydroxy vitamin D, PT, INR, APTT) were conducted. During colistin treatment, in many tests, bias was detected between -75 and + 268.80%.
Conclusion: Clinicians should consider suspicious test results that are incompatible with the diagnosis for the possibility of erroneous measurements due to colistin interference and review the sampling processes.
Colistin, interference, false results, proBNP, CK-MB mass, incompatible results.
Department of Anesthesiology and Reanimation, Harran University Faculty of Medicine, Sanliurfa, Department of Medicinal Biochemistry, Harran University Faculty of Medicine, Sanliurfa, Department of Anesthesiology and Reanimation, Harran University Faculty of Medicine, Sanliurfa, Department of Medicinal Biochemistry, Harran University Faculty of Medicine, Sanliurfa